Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 26, 2021Burnet County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 26, 2021, 2:31 AM CDT for Burnet County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 2:31 AM CDT (07:31 UTC)
Expired
May 26, 2021, 3:15 AM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS84 KEWX 260731
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
231 AM CDT Wed May 26 2021
 
TXZ171>173-192-260815-
Williamson TX-Llano TX-Burnet TX-Travis TX-
231 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS...EASTERN LLANO AND BURNET COUNTIES UNTIL 315 AM
CDT...

At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Watson to near Burnet to near Llano. Movement
was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan
Dam, Serenada, Leander, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Liberty Hill, Jarrell, Florence, Buchanan Lake Village,
Highland Haven, Inks Lake State Park and Georgetown Dam.

LAT...LON 3091 9783 3087 9763 3082 9750 3053 9786
      3052 9842 3091 9880 3091 9837 3104 9821
      3103 9791
TIME...MOT...LOC 0730Z 306DEG 27KT 3095 9802 3080 9826 3081 9870 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 26, 12:34 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 26, 12:34 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1234 AM CDT Wed May 26 2021

.AVIATION...
MVFR skies have already developed across the I-35 corridor, with
ceilings likely to drop to IFR by 09z at the trio of terminals. Winds
overnight will remain out of the south between 08 and 12 knots. At
DRT ceilings will drop to MVFR by 09z with more southeasterly winds.
Improvement to VFR at all South Central Texas TAF sites is forecast
by 18z on Wednesday, with another round of lower ceilings expected
tomorrow night. Precipitation wise, the complex of showers and storms
across the Hill Country should weaken tonight long before it reaches
AUS and any isolated activity for Wednesday should be east of
AUS/SAT/SSF so the TAFs are precipitation free.

&&

.UPDATE...
PoPs were updated to add some slight chance and chance PoPs to Llano
and Burnet Counties to account for the complex of showers and storms
moving into MuCulloch and San Saba Counties. Think the general
weakening trend of this complex will continue but some rain with a
few rumbles of thunder could reach our Hill Country counties by
around 2 AM.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT Tue May 25 2021/

UPDATE...
Convective activity to the west of the CWA, across the Big Bend and
Trans Pecos, has been waning. The 00Z DRT sounding shows a cap in
place at 850mb and SPC mesoanalysis indicates increasing CIN along
the Rio Grande. Latest HRRR runs continue to show no convection
reaching the western CWA. We have elected to remove precip out west
tonight. Elsewhere, a few stray showers are possible through midnight
near the I-35 corridor, as noted by recent but brief activity in
Williamson County.

PREV DISCUSSION... /ISSUED 653 PM CDT Tue May 25 2021/

AVIATION (00Z TAFs)...
VFR conditions currently prevail across South Central Texas. A few
isolated SHRAs are possible through sunset near and east of the I-35
corridor. We are watching closely convection across West Texas and
the Big Bend. At this time confidence in it reaching DRT is too low
to include in the TAF. Stratus is expected to develop west to east
late evening through the overnight, with mainly MVFR ceilings. A few
pockets of IFR ceilings are possible near and northwest of SAT.

PREV DISCUSSION... /ISSUED 607 PM CDT Tue May 25 2021/

UPDATE...
We have cancelled the Flash Flood Watch for the southeastern
counties. A few isolated showers are still possible through sunset,
but there is no longer a threat for heavy rainfall across this area.

Confidence is decreasing on convection west of the CWA making it into
Val Verde County based on current radar trends and storm motions.
Latest HRRR runs are not indicating convection makes it. For now will
keep a low 20 PoP in the forecast this evening out west and reassess
after sunset.

PREV DISCUSSION... /ISSUED 204 PM CDT Tue May 25 2021/

SHORT TERM (Tonight through Wednesday Night)...
Robust showers and a few storms moving up the Coastal Prairies will
send an outflow boundary northward to collide with the weakening MCS
over Central TX this afternoon. High PoPs and heavy downpours of 1-3
inches are possible with the counties in the watch still the most
likely to see flooding due to the rains of the past 3 days.
Differential heating west of the rain areas should send a brief wave
NW toward the SAT area, but otherwise the rain chances on the lower
part of the I-35 corridor are on their way down. HREF members are
all painting some dry-line convection over W TX moving east into our
western counties in the evening, but with poor agreement on the
extent of influence into our areas. Will show mainly 20-30 PoPs for
Val Verde county and show the activity dissipating just after
midnight over the southern Hill Country. Little of the eastern
activity is expected to last much past sundown, so the FFA should be
allowed to expire by 00Z.

The clouds should remain abundant overnight with muggy morning lows
for Wednesday. Then for daytime Wednesday shortwave ridging over TX
should allow the clouds to mix out with western and central counties
returning back to near normal high temps. Farther east lingering
higher pwat values and ground moisture will keep Max Temps just
below normal and generate a few afternoon pockets of convection.
Humidity and clouds will return another warm low for Thursday
morning, and it looks like the mild overnight lows seen in much of
the spring aren't coming back anytime soon.

LONG TERM (Thursday through Tuesday)...
Thursday will be a good day for our eastern counties to start to
recover from the multiple rounds of rain over the past several days.
Mid to upper ridging will continue building and helping to dry out
and warm up the area. Thursday's highs will stay seasonal in the
upper 80s to low 90s. Similar conditions expected for Friday
afternoon, but with a deepening trough to our north, low POPs for
the Hill Country come back to the forecast friday evening and
Saturday. The trough and associated cold front approach the area
Saturday with varying solutions of frontal placement. The front
placement will be the focus for lift for convection and confidence
remains low. The current forecast will maintain the 20-30 percent
chances for showers and storms for that timeframe. Sunday into next
week to remain mostly dry with near normal temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  71  87  73  87 /  10   0  -    0  20
Austin Bergstrom Intl Airport  86  70  87  73  87 /  20   0  -    0  20
New Braunfels Muni Airport     88  72  90  73  88 /  10   0   0   0  10
Burnet Muni Airport            85  70  86  72  85 /  10   0   0  -   20
Del Rio Intl Airport           93  74  95  75  96 /   0   0   0  10  20
Georgetown Muni Airport        85  70  86  72  86 /  10   0   0   0  20
Hondo Muni Airport             89  71  90  72  90 /  -    0   0  -   10
San Marcos Muni Airport        87  71  88  73  88 /  20   0   0   0  10
La Grange - Fayette Regional   88  73  88  74  89 /  30   0  -    0  10
San Antonio Intl Airport       88  72  88  73  88 /  10   0   0   0  10
Stinson Muni Airport           89  73  90  74  90 /  10   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Treadway
Long-Term...Brady
Hazardous weather outlook, May 25, 5:54 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
554 PM CDT Tue May 25 2021

TXZ171>173-183>194-202>209-217>225-228-262300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
554 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 25, 10:21 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TORNADO          1 NW SUBLIME            29.50N 96.81W
05/18/2021                   LAVACA             TX   NWS STORM SURVEY

            VIDEO EVIDENCE AND A NWS STORM SURVEY
            CONFIRMED A TORNADO TOUCHED DOWN ROUGHLY
            ONE-MILE NORTHWEST OF SUBLIME, SOUTH AND
            EAST OF CR 142. THE TORNADO MOVED NORTHWEST
            AND SEVERELY DAMAGED A SMALL HOUSE AS WELL
            AS SNAPPED LARGE TREE BRANCHES. WIND SPEEDS
            AT THIS POINT WERE ESTIMATED TO BE 80-100
            MPH. THE TORNADO CROSSED CR 142 BETWEEN CR
            159 AND CR 143, WEST OF THE NAVIDAD RIVER,
            AND CONTINUED THROUGH OPEN FARM LAND
            PRODUCING SPORADIC TREE DAMAGE. THE TORNADO
            THEN CROSSED CR 138 AT THE NAVIDAD RIVER,
            COMPLETELY SNAPPING THREE-FOOT DIAMETER TREE
            TRUNKS OF A FEW TREES NEAR THEIR BASES AND
            SNAPPING LARGE LIMBS OF SEVERAL OTHER TREES.
            WIND SPEEDS AT THIS POINT WERE ALSO
            ESTIMATED TO BE 80-100 MPH. THE TORNADO
            DISSIPATED TO THE NORTHWEST OF CR 138.
            SPORADIC STRAIGHT-LINE WIND DAMAGE, IN THE
            FORM OF SNAPPED TREE LIMBS, WAS ALSO
            OBSERVED ALONG CR 159, 211, AND 138, WEST OF
            THE TORNADIC CIRCULATION.

&&

JR
Special weather statement, May 26, 1:47 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
147 AM CDT Wed May 26 2021

TXZ171-172-260730-
Llano TX-Burnet TX-
147 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND NORTHWESTERN
BURNET COUNTIES UNTIL 230 AM CDT...

At 146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Bend to near Chappel to
Field Creek. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Burnet, Llano, Buchanan Dam, Buchanan Lake Village, Field Creek, Inks
Lake State Park, Lone Grove, Watson, Bluffton, Valley Spring, Lake
Victor, Baby Head, Stolz, Sunnylane and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 9789 3072 9820 3067 9874 3087 9897
      3092 9896 3092 9842 3094 9841 3096 9845
      3098 9844 3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0646Z 305DEG 25KT 3115 9837 3099 9858 3093 9895

BRADY
Special weather statement, May 26, 2:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
231 AM CDT Wed May 26 2021

TXZ171>173-192-260815-
Williamson TX-Llano TX-Burnet TX-Travis TX-
231 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS...EASTERN LLANO AND BURNET COUNTIES UNTIL 315 AM
CDT...

At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Watson to near Burnet to near Llano. Movement
was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan
Dam, Serenada, Leander, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Liberty Hill, Jarrell, Florence, Buchanan Lake Village,
Highland Haven, Inks Lake State Park and Georgetown Dam.

LAT...LON 3091 9783 3087 9763 3082 9750 3053 9786
      3052 9842 3091 9880 3091 9837 3104 9821
      3103 9791
TIME...MOT...LOC 0730Z 306DEG 27KT 3095 9802 3080 9826 3081 9870

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:54 PM CDTRiver Flood WarningEWXDeWitt25 hr
May 26, 1:47 AM CDTSpecial Weather StatementEWXBurnet, Llano43 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.